MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-152
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon completed a primary corail/pinnacle surgery in(b)(6) 2017.In (b)(6) 2020, the original liner dissociated from the cup and the first revision surgery was performed by another surgeon.This surgery consisted of a liner change.In (b)(6) 2022 the liner dissociated from the cup again.A second revision surgery was performed on (b)(6)2022 by both surgeons.The original cup was removed and a pinnacle sector cup implanted with a new liner.The head was also removed and changed.No delay to surgery.The patient has now had to undergo two revision surgeries.Doi: (b)(6) 2020.Dor: (b)(6) 2022.Unknown hip.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that the patient had lateral hip pain following the dissociation of the liner.There was no trauma involved that caused the liner to dissociate.Affected side was the left side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary : device associated with this report was received for examination and found enough evidence to confirm the complaint.There are missing and damaged anti-rotation (ard) features of the liner which is indicative of a disassociation event.It is evident that the edge of the liner was loaded by the femoral head and patient body weight while implanted.There are machining lines from the manufacturing process yet visible within the liner which would not be as obviously present had the femoral head been more centrally loaded.Depuy synthese considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history : a manufacturing record evaluation was performed for the finished device lot number: h65545 and no non-conformances / manufacturing irregularities were identified.

Brand Name
PINN MAR +4 10D 32IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14653237
Report Number1818910-2022-10585
Device Sequence Number14669451
Product Code LPH
UDI-Device Identifier10603295014058
UDI-Public10603295014058
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-152
Device Catalogue Number121932152
Device Lot NumberH65545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/10/2022
06/16/2022
07/20/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date06/13/2022
06/22/2022
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN 100 W/GRIPTION 52MM; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown